Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 6, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Apr 13, 2014, 11:19 AM CDT for 10 counties in Texas. It took effect at Apr 13, 2014, 12:00 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2014, 11:19 AM CDT (16:19 UTC)
- In effect from
- Apr 13, 2014, 12:00 PM CDT
- Expired
- Apr 13, 2014, 5:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Coke County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 68 km from the middle of the area, began a volume at 16:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 4.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2460 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
030 WWUS74 KSJT 131619 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 1119 AM CDT SUN APR 13 2014 ...STRONG WINDS ARE EXPECTED THIS AFTERNOON... .STRONG SOUTH-SOUTHWEST WINDS WILL BECOME MORE WESTERLY DURING THE AFTERNOON. WIND GUSTS ARE EXPECTED TO EXCEED 40 MPH AT TIMES. WINDS WILL DIMINISH BY EARLY EVENING. TXZ049-054-064-065-098-099-113-114-127-128-132200- /O.NEW.KSJT.WI.Y.0006.140413T1700Z-140413T2200Z/ FISHER-NOLAN-STERLING-COKE-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...HASKELL...THROCKMORTON... WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE... BAIRD...CROSS PLAINS 1119 AM CDT SUN APR 13 2014 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. * IMPACTS: DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST MAY DEVELOP DURING THE AFTERNOON...ESPECIALLY WEST OF A HASKELL TO ROBERT LEE LINE. LIGHTWEIGHT...LOOSE OBJECTS MAY BE BLOWN AROUND BY THE WIND. * TIMING: NOON TO 5 PM. * WINDS: INITIALLY FROM THE SOUTH-SOUTHWEST...BECOMING WEST- SOUTHWEST DURING THE AFTERNOON. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 13, 11:10 AM CDT, 9 minutes earlier.
Area forecast discussion, Apr 13, 11:10 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 1110 AM CDT Sun Apr 13 2014 .UPDATE... We are issuing a Wind Advisory shortly, for all of the Big Country (counties along and north of Interstate 20), along with Coke and Sterling Counties to the south. The Advisory will be in effect from Noon to 5 PM today. We are also updating the PoPs to account for ongoing precipitation across our east and southeast counties. The updated products will be issued shortly. && .PREV DISCUSSION... /ISSUED 630 AM CDT SUN APR 13 2014/ AVIATION... /12Z TAFS/ The northern terminals will remain VFR through the next 24 hours. The southern terminals will remain MVFR through most of the morning before lifting to VFR. A dryline will move through the area today shifting winds to the west southwest and gusting 20 to 30 knots as it passes the terminals. There is a slight chance of thunderstorms developing along the dryline during the afternoon, however, will not include their mention at this time due to their isolated nature. A strong cold front will move south through West Central Texas after midnight, shifting winds to the north between 07Z and 09Z at the northern terminals with north winds gusting to around 25 knots. PREV DISCUSSION... /ISSUED 345 AM CDT SUN APR 13 2014/ SHORT TERM... (Today and Tonight) An upper shortwave trough now over New Mexico will move east across northern Texas today. As the upper level system moves through the area a dryline will be pushed west to east across the forecast area with strong dry southwest winds in its wake. Showers and thunderstorms are expected to develop along the dryline today with a slight risk of strong to severe storms over our southeastern counties this afternoon. Damaging winds and large hail are the primary threats associated with any storm that becomes severe. A strong cold front will move south through the area overnight bringing much colder air to the forecast area. Expecting another warm day today with afternoon highs in the upper 80s to around 90. Post-frontal morning lows tomorrow will be mostly in the 40s with a few lower 50s along the Interstate 10 corridor. LONG TERM... (Monday through next Weekend) ..Frost or even a light freeze possible Tuesday morning... Upper level trough axis slides across the Plains during the day on Monday, allowing a strong cold front to push through West Central Texas. Models bring the surface high pressure into the area just in time Monday Night and Tuesday morning to create near perfect radiational cooling conditions across the area. The MET guidance numbers plunge Tuesday Morning lows into the lower 20s across much of the area, while the GFS keeps readings as much as 10 degrees warmer. MET numbers have been cool all winter long, and in past years they often seem to struggle late in the season as well. At this point, will undercut the MAV guidance a degree or two but not take readings into the 20s at this point. However, this will need to be closely monitored, with the possibility of Frost and or Freeze products needing to be issued. Passage of another Upper level trough allows a second cold front to push into the area on Thursday, although nowhere near as cold as the Tuesday front will be. It will bring a much drier air mass into the area, which will be problematic for the next potent system both the GFS and the ECMWF show moving into the area for the weekend. Models show the potent Upper Level low moving across the Southwest US late in the week, approaching Texas for Saturday. Both models are able to bring enough low level moisture back into the area for widespread showers and storms. Considering the ongoing drought and the fact that we are talking about Day 6 in the forecast, will introduce slight chance rain chances to the forecast, but keep it low at this point. && .PRELIMINARY POINT TEMPS/POPS... Abilene 88 40 56 33 64 / 20 10 10 0 0 San Angelo 88 48 59 32 64 / 20 10 10 0 0 Junction 86 57 61 34 65 / 20 10 10 5 0 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING until 7 PM CDT this evening FOR THE FOLLOWING ZONES: Callahan...Coke...Coleman...Concho...Crockett...Fisher... Haskell...Irion...Jones...Nolan...Runnels...Schleicher... Shackelford...Sterling...Taylor...Throckmorton...Tom Green. WIND ADVISORY until 5 PM CDT this afternoon FOR THE FOLLOWING ZONES: Callahan...Coke...Fisher...Haskell...Jones...Nolan... Shackelford...Sterling...Taylor...Throckmorton. &&
Hazardous weather outlook, Apr 13, 8:57 AM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 857 AM CDT SUN APR 13 2014 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-141400- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 857 AM CDT SUN APR 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY MAINLY EAST OF A LINE FROM CROSS PLAINS TO EDEN TO ROOSEVELT...LOCATED 15 MILES WEST OF JUNCTION. THE MAIN SEVERE WEATHER THREATS ARE LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. STRONG STORMS WILL BE POSSIBLE EAST OF A LINE FROM SONORA TO THROCKMORTON. A RED FLAG WARNING IS IN EFFECT FOR CRITICAL FIRE WEATHER CONDITIONS FROM NOON TO 7 PM TODAY...ACROSS THE AREA ALONG AND WEST OF A LINE FROM THROCKMORTON TO COLEMAN TO EDEN TO OZONA. STRONG SOUTHWEST TO WEST WINDS OF 25 MPH WITH GUSTS TO NEAR 40 MPH ARE POSSIBLE FROM 12 PM...NOON TO 5 PM THIS AFTERNOON...ALONG AND NORTH OF A LINE FROM STERLING CITY TO SAN ANGELO TO BROWNWOOD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
In the hours before
Special weather statement, Apr 13, 9:11 AM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
911 AM CDT SUN APR 13 2014
TXZ066-128-139-140-131500-
RUNNELS TX-COLEMAN TX-CALLAHAN TX-BROWN TX-
911 AM CDT SUN APR 13 2014
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 AM CDT FOR
RUNNELS...COLEMAN...CALLAHAN AND BROWN COUNTIES...
AT 905 AM CDT...AN AREA OF STRONG THUNDERSTORMS EXTENDED FROM LAKE
IVIE TO LAKE BROWNWOOD AND WEST TO VALERA...OR ABOUT 10 MILES
NORTHWEST OF BROWNWOOD...MOVING NORTHEAST AT 35 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
BROWNWOOD BY 915 AM CDT
LAKE BROWNWOOD STATE PARK...BYRDS AND EARLY BY 920 AM CDT
OWENS BY 925 AM CDT
MAY BY 935 AM CDT
BLANKET BY 940 AM CDT
BE PREPARED FOR FREQUENT LIGHTNING...GUSTY WINDS TO NEAR 45
MPH...AND PEA SIZE HAIL.
LAT...LON 3144 9938 3145 9940 3146 9941 3147 9945
3145 9945 3145 9943 3145 9945 3167 9984
3224 9912 3209 9911 3208 9893 3180 9873
TIME...MOT...LOC 1408Z 242DEG 30KT 3180 9911Special weather statement, Apr 13, 10:00 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1000 AM CDT SUN APR 13 2014
TXZ139-140-131545-
COLEMAN TX-BROWN TX-
1000 AM CDT SUN APR 13 2014
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1045 AM CDT FOR
COLEMAN AND BROWN COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
DANGEROUS LIGHTNING
HEAVY RAINFALL
GUSTY WINDS AND SMALL HAIL
AT 952 AM CDT...AN AREA OF STRONG THUNDERSTORMS WERE LOCATED BETWEEN
CROSS PLAINS...SANTA ANNA AND BROWNWOOD...MOVING NORTHEAST AT
40 MPH.
CLOUD TO GROUND LIGHTNING STRIKES ARE OCCURRING! VERY HEAVY
RAINFALL IS OCCURRING.
POTENTIAL STORM IMPACTS INCLUDE...
LIGHTNING MAY CAUSE POSSIBLE INJURY OR DEATH TO PEOPLE REMAINING
OUTDOORS...
DANGEROUS DRIVING CONDITIONS...POTENTIAL VEHICLE HYDROPLANING...
ACCUMULATION OF WATER AT LOW WATER CROSSINGS...AVOID THESE AREAS...
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
THESE STRONG THUNDERSTORMS WILL LIKELY IMPACT LAKE BROWNWOOD...THE
CITY OF BROWNWOOD...OWENS AND MUCH OF NORTHERN BROWN COUNTY THROUGH
1045 AM CDT.
LAT...LON 3162 9925 3202 9924 3209 9907 3208 9893
3206 9890 3179 9873
TIME...MOT...LOC 1456Z 240DEG 44KT 3192 9900The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 9:11 AM CDT | Special Weather Statement | SJT | Brown, Coleman | 49 min |
| Apr 13, 10:00 AM CDT | Special Weather Statement | SJT | Brown | 45 min |
| Apr 13, 1:43 PM CDT | Special Weather Statement | SJT | Nolan | 17 min |
| Apr 13, 2:00 PM CDT | Special Weather Statement | SJT | Taylor | 30 min |
| Apr 13, 2:07 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 38 min |
| Apr 13, 2:24 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 51 min |
| Apr 13, 2:38 PM CDT | Special Weather Statement | SJT | Callahan | 37 min |
| Apr 13, 2:45 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Taylor | 45 min |
| Apr 13, 3:16 PM CDT | Special Weather Statement | SJT | Coke | 29 min |
| Apr 13, 3:21 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 39 min |
| Apr 13, 3:28 PM CDT | Special Weather Statement | SJT | Runnels | 32 min |
| Apr 13, 3:56 PM CDT | Special Weather Statement | SJT | Runnels | 34 min |
| Apr 13, 4:02 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 13 min |
| Apr 13, 4:16 PM CDT | Special Weather Statement | SJT | Coleman | 29 min |
| Apr 13, 4:18 PM CDT | Special Weather Statement | SJT | Callahan | 27 min |
| Apr 13, 4:29 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 46 min |
| Apr 13, 5:01 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 44 min |
| Apr 13, 5:08 PM CDT | Special Weather Statement | SJT | Schleicher | 37 min |
| Apr 13, 5:47 PM CDT | Special Weather Statement | SJT | Brown | 28 min |
| Apr 13, 6:16 PM CDT | Special Weather Statement | SJT | McCulloch | 29 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.